Where and When Was Contaminated Heparin Given in the US?

How Do I Know If My Reaction Was Linked To Heparin?

Every patient that has been hospitalized in the last year wants to know where and when contaminated heparin was administered in the United States. Sadly, no one knows. To date, the most concrete information issued by the FDA suggests that contaminated vials may have been introduced to the market as early as 2006. However, the FDA notes that the majority of injuries have been reported between January 2007 and the recall in early 2008.

Patients who have experienced weird reactions after heparin use can only wonder what, (if any) effect did the heparin have on their body. This is especially true in the case of high-risk pregnant mothers who were given heparin regiments to prevent clotting and dialysis patients who have died instantly during treatment. Families are scared, and at the very least, they want answers.

My Personal Investigation Into Heparin Contamination

Like many people who have had a loved one mysteriously die this year or experience strange reactions after heparin use, I too have become very suspicious of the drug and the allergic reaction my mother had following her abdominal hysterectomy in 2007.

My mother came through the surgery with flying colors, but became strangely ill during the recovery process. During that time, it is believed she was given heparin to prevent blood clots while she was on bed rest. Shortly thereafter, she started experiencing chest pains, irregular heartbeat and a swollen throat that affected her ability to breathe. Consequently, she was hospitalized, given every test in the book, but the doctors could not figure out what was causing these serious reactions.

For months, she swore something happened during that surgery. She insisted to every doctor on her case that the surgeon must have left behind a sponge or a tool in her body that was making her sick. Needless to say, now our family is in the same boat as many of you in trying to figure out if contaminated heparin could have caused this problem.

What Do I Do If I Was Given Bad Heparin?

Based on my own personal experience with the heparin problem, I can tell you that people are calling product liability lawyers such as those in our firm. They want answers, they want explanations-but they just are not getting them from the FDA. As a result, these people turn to lawyers to help them investigate. Again, based on my own experience, I understand the desire to hold the drug companies accountable for the pain and suffering of a loved one. In my opinion, purposely including a deadly contaminant in heparin to save a buck is unacceptable and the Chinese and American manufacturers should have to pay for the harm it has caused our families.

As I have said before, if you or a loved one is a dialysis patient, a heart patient, or was placed on heparin during a high-risk pregnancy or during a period of bed rest, contaminated heparin may be to blame for serious reactions including swollen throat, shortness of breath, blood pressure problems, shock or death. Our firm is aggressively looking for answers and we encourage you to contact us if you have any questions regarding tainted heparin and the reactions it has caused in you or a loved one. Our nurse will evaluate your medical history to determine whether a link exists between your symptoms and contaminated heparin.

If you wish to speak to someone about this issue, call toll-free (856) 833-0600 in New Jersey, (215) 567-2380 in Pennsylvania. You can also fill out the case evaluation form on the right side of the page and our nurse will contact you as soon as possible.

Speak Your Mind

*


*